Alert archive / Puerto Rico / Flash Flood Warnings in 2025
Flash Flood Warning 92, NWS JSJ
NWS JSJ issued this flash flood warning at Oct 24, 2025, 7:56 PM CDT. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 24, 2025, 7:56 PM CDT (00:56 UTC)
- Expired
- Oct 24, 2025, 10:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The San Juan radar (TJUA), 91 km from the middle of the area, began a volume at 00:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted.
847
WGCA52 TJSJ 250056
FFWSJU
PRC055-250300-
/O.NEW.TJSJ.FF.W.0092.251025T0056Z-251025T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
856 PM AST Fri Oct 24 2025
The National Weather Service in San Juan has issued a
* Flash Flood Warning for...
Guanica in Puerto Rico...
* Until 1100 PM AST.
* At 856 PM AST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 4 inches of rain
have fallen in the past 12 hours. Additional rainfall amounts of 1
to 3 inches are possible in the warned area. Flooding is already
occurring.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 1803 6696 1802 6688 1800 6686 1795 6686
1795 6687 1795 6690 1797 6691 1797 6693
1796 6693 1795 6691 1794 6693 1793 6692
1793 6696 1794 6696 1795 6698 1799 6696
FLASH FLOOD...RADAR INDICATED
$$
CVB1 follow-up statement
521
WGCA72 TJSJ 250253
FFSSJU
Flash Flood Statement
National Weather Service San Juan PR
1053 PM AST Fri Oct 24 2025
PRC055-250303-
/O.EXP.TJSJ.FF.W.0092.000000T0000Z-251025T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Guanica PR-
1053 PM AST Fri Oct 24 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 11 PM AST THIS EVENING FOR
GUANICA COUNTY...
The heavy rain has ended. However, additional showers could develop
in the next few hours over southwestern PR, and another Flash Flood
Warning or Flood Advisory could be issued. Please continue to heed
remaining road closures.
&&
LAT...LON 1803 6696 1802 6688 1800 6686 1795 6686
1795 6687 1795 6690 1797 6691 1797 6693
1796 6693 1795 6691 1794 6693 1793 6692
1793 6696 1794 6696 1795 6698 1799 6696
$$
DSRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Oct 24, 1:52 PM CDT, 6 hours 4 minutes earlier. Its key messages:
- * Additional showers and isolated thunderstorms are possible tonight, mainly over portions of southern and western Puerto Rico. * Variable weather conditions will prevail this weekend across the islands. Thunderstorms development is expected each day across the local waters of the islands, which may reach the USVI at times. * A moderate risk of rip currents will prevail for most beaches of Puerto Rico and the U.S. Virgin Islands through the weekend, increasing to high risk across western and northern Puerto Rico early next week.
Area forecast discussion, Oct 24, 1:52 PM CDT, 6 hours 4 minutes before
Area Forecast Discussion National Weather Service San Juan PR 252 PM AST Fri Oct 24 2025 ...New SHORT TERM, AVIATION, MARINE, BEACH FORECAST... .KEY MESSAGES... * Additional showers and isolated thunderstorms are possible tonight, mainly over portions of southern and western Puerto Rico. * Variable weather conditions will prevail this weekend across the islands. Thunderstorms development is expected each day across the local waters of the islands, which may reach the USVI at times. * A moderate risk of rip currents will prevail for most beaches of Puerto Rico and the U.S. Virgin Islands through the weekend, increasing to high risk across western and northern Puerto Rico early next week. && .SHORT TERM... (This evening through Sunday) Issued at 252 PM AST Fri Oct 24 2025 Cloudy skies and showery weather persisted through the morning hours across the Caribbean waters, moving northwestward and reaching the southern and eastern coastal areas of Puerto Rico, briefly affecting the U.S. Virgin Islands. After 1 PM, a line of strong thunderstorms reached the south-central municipalities, prompting a Special Weather Statement for wind gusts of up to 40 mph. Based on Doppler radar estimates, southern and eastern municipalities have received around 1 to 2 inches of rain so far today, with maximum amounts between Guanica and Yauco reaching up to 4 inches. As a result, several Flood Advisories were issued. Daytime maximum temperatures have remained in the low 80s across most coastal and urban areas of Puerto Rico, except along the northeast coast of Puerto Rico and the U.S. Virgin Islands, where temperatures warmed into the mid-80s to near 90 degrees F. Winds have been mainly from the southeast, with most surface weather stations reporting speeds between 20 and 25 mph and gusts reaching 30 to 35 mph across central Puerto Rico. High-resolution model guidance indicates additional rounds of showers tonight, particularly across the Caribbean waters and moving into south-central, southwestern, and western Puerto Rico. Thunderstorms and brief periods of gusty winds cannot be ruled out. The U.S. Virgin Islands may also experience isolated passing showers at times. Overall, precipitable water content is expected to remain at or above 2.00 inches for the rest of the period, which is considered high-end average to slightly above normal based on climatological records. By Saturday and Sunday, the showery pattern is expected to continue as tropical moisture continues to advect into the area with the southeasterly flow across the Caribbean, influenced by distant Tropical Storm Melissa, located about 230 miles southeast of Kingston, Jamaica. The flood risk will remain between limited and elevated, as recent rains have left soils saturated in some areas. Any brief period of heavy rainfall could trigger localized flooding, rapid river rises, and minor landslides in areas of steep terrain. In general, the highest flood risk will be across the southern and eastern areas of Puerto Rico. On Sunday, if cloud cover diminishes slightly, afternoon convection could develop across western sectors, resulting in an elevated flood risk. Across the U.S. Virgin Islands, passing showers may occur at times each day; however, significant impacts are not anticipated. Conditions will continue to be monitored for any necessary forecast updates. && .LONG TERM... (Monday through Friday) Issued at 252 PM AST Fri Oct 24 2025 No major changes were introduced to the long-term forecast, as uncertainty remains high for the next workweek due to Tropical Storm Melissa. From the latest National Hurricane Center bulletin, Melissa continues as a tropical storm and is expected to become a major hurricane by early next week. Most global solutions keep suggesting that Melissa should approach Jamaica in the next few days, then turning northward, crossing Cuba into the Atlantic waters. Compared to the latest solutions, GFS is slightly tending to a westerly track, as the latest run suggests Melissa moving across Haiti instead of the Dominican Republic. Although there’s still uncertainty in Melissa’s trajectory, as mentioned in the previous discussion, high moisture content associated with the system is still expected across the CWA for at least the first part of the workweek. The latest guidance continues to suggest a medium chance (40 - 60%) of PWAT values between 2.0 - 2.2 inches, with a lower chance of reaching 2.4 inches. However, variability spreads from seasonal to above-climatological values from Tuesday onwards. Hence, the most likely scenario remains as winds from the SE-S will bring showers and isolated thunderstorms over windward sections of the local islands early in the morning, while afternoon convection can be expected across the mountain ranges of Puerto Rico if cloud coverage does not persist each day. Rainfall accumulations could lead to ponding of water over roadways, urban, and poorly drained areas, leading to urban and small stream flooding over the aforementioned areas. Additionally, gusty winds and frequent lightning may persist as well. Weather conditions may improve by the end of the period as a surface high pressure may approach the CWA but once again this will depend on Melissa’s trajectory in the long term forecast. && .AVIATION... (18Z TAFS) Issued at 252 PM AST Fri Oct 24 2025 Outer rainbands from far SE TS Melissa will continue to promote SHRA/TSRA across the Caribbean waters and the Mona Passage during the period. Tempo MVFR to brief IFR conditions continue to be possible for TJPS as these SHRA/TSRA move in from the waters. SHRA/TSRA can also reach TJSJ and -SHRA can approach mainly the VCTY of TISX/TIST with less frequency. BKN/OVC between FL030-FL150 expected mainly for western sites. SSE winds generally at 10 to 15 kts, with higher gusts, will continue and eventually gradually decrease after 24/23Z before picking up again after 25/13Z. && .MARINE... Issued at 252 PM AST Fri Oct 24 2025 The interaction between Tropical Storm Melissa and a surface high pressure system over the central Atlantic will promote moderate easterly winds tonight. Showers and thunderstorms associated with distant Tropical Storm Melissa will continue to affect the regional waters and passages, leading to localized hazardous marine conditions at times. Mariners are urged to exercise caution and remain alert while navigating these waters. && .BEACH FORECAST... Issued at 252 PM AST Fri Oct 24 2025 A moderate risk of rip currents will prevail through the weekend at most beaches in Puerto Rico and the U.S. Virgin Islands. Beachgoers are urged to remain attentive to beach conditions, as life-threatening rip currents are possible along the surf zones. Additional hazards include showers and thunderstorms developing across coastal areas each afternoon; therefore, beachgoers should stay alert for any sudden changes in weather conditions. Seek shelter immediately if you hear thunder. Early next week, the risk of rip currents is expected to increase along the western and northern coasts of Puerto Rico, leading to hazardous beach conditions. && .SJU WATCHES/WARNINGS/ADVISORIES... PR...None. VI...None. AM...None. && SHORT TERM...YZR LONG TERM...MNG AVIATION...MRR
Hazardous weather outlook, Oct 24, 3:51 AM CDT, 16 hours 5 minutes before
Hazardous Weather Outlook National Weather Service San Juan PR 451 AM AST Fri Oct 24 2025 AMZ711>745-PRZ001>013-250900- San Juan and Vicinity-Northeast-Southeast-Eastern Interior- North Central-Central Interior-Ponce and Vicinity-Northwest- Western Interior-Mayaguez and Vicinity-Southwest-Culebra-Vieques- The nearshore and off shore Atlantic and Caribbean Coastal Waters- 451 AM AST Fri Oct 24 2025 This Hazardous Weather Outlook is for portions of Puerto Rico. .DAY ONE...Today and Tonight .Lightning...Isolated to scattered thunderstorms, particularly across southern PR. Be prepared to stop all outdoor activities and seek shelter if storms develop. .Excessive Rainfall...Flooding in urban areas, roads, small streams, and washes, particularly across eastern and southern PR. There is a low chance of isolated flash floods. Elsewhere, plan for water ponding on roads and in poorly drained areas. .Marine Conditions...Small craft should exercise caution, particularly across the offshore waters and passages. .Rip Currents...Life-threatening rip currents are possible in the surf zone, particularly across most beaches. Isolated stronger rip currents may occur elsewhere, especially near piers, jetties, and channels. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Thunderstorm development is expected each day across the islands and local waters, particularly through the weekend, and along the eastern and southern half of PR. These thunderstorms can produce gusty winds and periods of locally heavy rainfall that can lead to flooding and minor landslides due to saturated soils. A moderate risk of rip currents will continue through the forecast period. .SPOTTER INFORMATION STATEMENT... Spotter activation is encouraged. Please relay any information about flooding, winds, waves, and rip currents to the National Weather Service in San Juan. AMZ716-726-VIZ001-002-250900- St. Thomas St. John adjacent Islands-St Croix- Nearshore Atlantic and adjacent Caribbean Coastal Waters- 451 AM AST Fri Oct 24 2025 This Hazardous Weather Outlook is for portions of USVI. .DAY ONE...Today and Tonight .Lightning...Isolated thunderstorms possible across the USVI. Stay alert and be prepared to take shelter if storms develop. .Marine Conditions...Small craft should exercise caution, particularly across the offshore waters and passages. .Rip Currents...Life-threatening rip currents are possible in the surf zone, particularly across most beaches. Isolated stronger rip currents may occur elsewhere, especially near piers, jetties, and channels. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Thunderstorm development is expected through the weekend across the local waters of the islands, which may move over the USVI at times. These thunderstorms can produce gusty winds and periods of locally heavy rainfall that can lead to minor flooding. A moderate risk of rip currents will continue through the forecast period. .SPOTTER INFORMATION STATEMENT... Spotter activation is encouraged. Please relay any information about flooding, winds, waves, and rip currents to the National Weather Service in San Juan.
In the hours before
Local storm report, Oct 24, 3:57 PM CDT, 3 hours 59 minutes before
Preliminary Local Storm Report
National Weather Service San Juan PR
457 PM AST Fri Oct 24 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0429 PM Tstm Wnd Dmg Santo Domingo 18.07N 66.75W
10/24/2025 Penuelas PR 911 Call Center
A tree fell onto a house in Ba Santo
Domingo, bringing down power lines and
causing an area-wide outage.
&&
CVBLocal storm report, Oct 24, 3:59 PM CDT, 3 hours 57 minutes before
Preliminary Local Storm Report
National Weather Service San Juan PR
459 PM AST Fri Oct 24 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM Flood 1 SW Maria Antonia 17.96N 66.91W
10/24/2025 Guanica PR Emergency Mngr
Heavy rainfall over the area has resulted in
about 1 to 2 inches of rain so far. Several
roads, including Calle José Nasario and
Simón Mejías, are currently impassable due
to flooding, according to the local
emergency manager.
&&
MMCLocal storm report, Oct 24, 4:06 PM CDT, 3 hours 50 minutes before
Preliminary Local Storm Report
National Weather Service San Juan PR
506 PM AST Fri Oct 24 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0401 PM Tstm Wnd Dmg 1 NE Lluveras 18.05N 66.90W
10/24/2025 Yauco PR 911 Call Center
Electrical lines fell onto the pavement and
nearby fences in PR 368 km 8.5 Ba. Susua
Alta, obstructing the road. The cables were
close to residential structures but no
injuries, fire, or trapped individuals were
reported.
&&
CVBLocal storm report, Oct 24, 4:13 PM CDT, 3 hours 43 minutes before
Preliminary Local Storm Report
National Weather Service San Juan PR
513 PM AST Fri Oct 24 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0443 PM Tstm Wnd Dmg 2 WSW Cabo Rojo 18.08N 67.18W
10/24/2025 Cabo Rojo PR 911 Call Center
A large tree branch fell onto Road 308 near
the Playita Ostiones access, blocking the
roadway. The fallen debris obstructed
traffic but caused no injuries or electrical
hazards.
&&
CVBLocal storm report, Oct 24, 4:22 PM CDT, 3 hours 34 minutes before
Preliminary Local Storm Report
National Weather Service San Juan PR
522 PM AST Fri Oct 24 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0357 PM Flood 1 WSW Maria Antonia 17.97N 66.91W
10/24/2025 Guanica PR Broadcast Media
Heavy rain in Guanica caused flooding along
Calle 13 de Marzo, in front of the Agripina
Seda/Aurea E. Quiles School. The street
experienced standing water but remained
passable to vehicles.
&&
CVBThe office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 24, 8:59 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Oct 24, 10:03 PM CDT | Special Marine Warning | JSJ | 57 min | |
| Oct 24, 10:54 PM CDT | Special Marine Warning | JSJ | 66 min | |
| Oct 24, 10:58 PM CDT | Special Marine Warning | JSJ | 62 min | |
| Oct 24, 11:56 PM CDT | Special Marine Warning | JSJ | 94 min | |
| Oct 25, 1:42 AM CDT | Special Marine Warning | JSJ | 102 min | |
| Oct 25, 3:10 PM CDT | Areal Flood Advisory | JSJ | 89 min |
Nearby
Flash Flood Warnings in Puerto Rico, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.